Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 26, 2005, 5:06 AM CDT for Cloud County, Republic County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 5:06 AM CDT (10:06 UTC)
- Expired
- Jul 26, 2005, 6:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 112 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 261006
SVRTOP
KSC029-157-261100-
/O.NEW.KTOP.SV.W.0201.050726T1006Z-050726T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLOUD COUNTY IN NORTH CENTRAL KANSAS
REPUBLIC COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 600 AM CDT
* AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES SOUTH OF COURTLAND TO 8 MILES SOUTHWEST OF GLASCO...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF CONCORDIA TO 25
MILES SOUTHWEST OF CONCORDIA...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SCANDIA...
GLASCO...
NORWAY...
BELLEVILLE...
CONCORDIA...
MUNDEN...
CUBA...
AURORA...
AGENDA...
NARKA...
CLYDE...
STRONG DAMAGING WINDS ARE LIKELY FROM THESE STORMS. TAKE COVER
INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3941 9737 3931 9766 3930 9792 3983 9792
3999 9737
$$2 follow-up statements
000
WWUS53 KTOP 261036
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
535 AM CDT TUE JUL 26 2005
KSC029-157-261100-
/O.CON.KTOP.SV.W.0201.000000T0000Z-050726T1100Z/
REPUBLIC-CLOUD-
535 AM CDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM CDT FOR
CLOUD AND REPUBLIC COUNTIES...
AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF CUBA TO 6 MILES NORTH OF AURORA
TO 7 MILES SOUTH OF AURORA...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTH OF CONCORDIA TO 8 MILES EAST OF CONCORDIA TO 17 MILES SOUTH OF
CONCORDIA...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CUBA...CLYDE AND AGENDA.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THESE STORMS. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3937 9736 3931 9766 3931 9770 3973 9774
3999 9738
$$000
WWUS53 KTOP 261057
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
556 AM CDT TUE JUL 26 2005
KSC029-157-261106-
/O.EXP.KTOP.SV.W.0201.000000T0000Z-050726T1100Z/
REPUBLIC-CLOUD-
556 AM CDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLOUD AND REPUBLIC COUNTIES
EXPIRES AT 600 AM CDT...
AT 556 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE
NO LONGER SEVERE...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
RADAR INDICATED THAT GUSTY WINDS UP TO 50 MPH WERE STILL POSSIBLE
FROM THE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3937 9736 3931 9766 3931 9770 3973 9774
3999 9738
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:03 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 26, 4:03 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 403 AM CDT TUE JUL 26 2005 .DISCUSSION... SGFNT BAROCLINIC ZONE WORKING THROUGH AREA TODAY. MOISTURE MAXIMIZED ALONG THIS ZONE WITH LOTS OF CLOUDS. NOT SURE WE WILL REALIZE SGFNT AMOUNTS OF PCPN BUT CLOUDS WILL CERTAINLY HOLD TEMPERATURES DOWN BLO SEASONAL LEVELS. HOURLY TEMPERATURES THUS A REAL SHOT IN THE DARK. LATEST NAM CONTINUES CLEARING TREND BY TNGT WITH NEAR RECORD LOWS IN SOME AREAS. SAME TMRW NIGHT. WELCOME COOLING IN STORE NEXT SEVERAL DAYS BUT QUICK WARMUP IN STORE BY THURSDAY/FRIDAY. TWO UPPER WAVES IMPINGING ON BAROCLINIC ZONE PROVIDING NEEDED LIFT FOR PCPN. FIRST PER RUCII MOVING EAST SLOWLY ACROSS WRN KS. THIS LEADING WAVE PROVIDING BROAD PCPN SHIELD OVER MUCH OF NWRN PTN OF CWA NEARER BAROCLINIC ZONE. AS THIS ZONE SHIFTS SOUTHEAST LATER THIS MRNG...A SECOND WAVE APPEARS WILL BE EMERGING FROM CO ROCKIES PROVIDING INCREASING CHANCES FOR PCPN CNTRL AND SERN PTNS OF CWA BY LATE MRNG OR EARLY AFTN. BETTER LIFT WILL SHIFT SOUTHEAST OF AREA BY EVENING AS SUBSIDENCE OVERTAKES AREA AND CLOUDS BEGIN TO BREAK. JUST WHEN CLOUDS BREAK UP WILL DICTATE HOW COLD WE WILL GET TNGT. IF CLDS HOLD TOUGH TO MIDN OR LATER...NEAR RECORD LOWS WILL NOT BE REALIZED. HOWEVER WITH CONTD SUBSIDENCE LATER TNGT AND WEDNESDAY, BUILDING SFC HIGH PRESSURE, AND CLEAR SKIES...ODDS INCREASING FOR RECORD OR NEAR RECORD COOL READINGS TMRW NIGHT. HAVE LOWERED EARLY THURSDAY TEMPS A BIT WITH THIS SCENARIO EXPECTED. FAIRLY STG NWRLY FLOW THEN SETS UP LATE THURSDAY/FRIDAY. IF ENUF MOISTURE CAN BE PULLED BACK INTO AREA...COULD BE SOME POTENTIAL FOR WAA SHWRS/TSTMS. WILL HOLD OFF WITH THAT FOR NOW BUT MAY BEAR WATCHING IN LATER MODEL RUNS. .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jul 26, 4:26 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 426 AM CDT TUE JUL 26 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-271000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 426 AM CDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY OVER THE ENTIRE AREA TODAY...AND OVER NORTHEAST AND EAST CENTRAL AREAS THIS EVENING. SOME LOCALLY HEAVY RAIN IS POSSIBLE TODAY. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:12 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.